MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 36MM ID INTL DLT CER LNR 52MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. R3 36MM ID INTL DLT CER LNR 52MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71331752
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after two dislocation episodes (one getting out of low recliner and the second bent over with leg flexed to reach foot), a revision surgery was performed to change femoral head and liner to a constrained liner.
 
Additional Manufacturer Narrative
The associated biolox delta head and r3 delta ceramic liner were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed parts including the ring with the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.However, the supplier of the devices will be informed about this issue.Our clinical evaluation noted that from one of the two undated x-ray photos, the reason for the dislocation cannot be concluded as the angle of inclination cannot be confirmed based on this image but it is not estimated to be extreme.Due to the dislocations a revision surgery was performed a little less than one month post op.The previous incision was used to open the joint, the joint was found stable.The information provided by the sales representative did not indicate a dislocation was observed during the revision.The head and liner were removed and appropriate size constrained liner and head were inserted.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported dislocations cannot be determined.No further clinical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reevaluated.We consider this investigation closed.

Brand Name
R3 36MM ID INTL DLT CER LNR 52MM
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8063963
Report Number1020279-2018-02441
Device Sequence Number2462432
Product Code JDH
UDI-Device Identifier03596010566959
UDI-Public03596010566959
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71331752
Device Lot Number17LT95066
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER :76539165/LOT NUMBER :18DT02263; PART NUMBER :76539165/LOT NUMBER :18DT02263
Outcome Attributed to Adverse Event Other; Required Intervention;